Phenytoin-Induced acute generalized exanthematous pustulosis

Patil, Navin and Kunder, Sushil Kiran and Pathak, Anurag and Madhyastha, Sharath and Rao, Karthik N and Rao, Raghavendra (2016) Phenytoin-Induced acute generalized exanthematous pustulosis. Asian Journal of Pharmaceutical and Clinical Research, 9 (2). pp. 10-11. ISSN 0974-2441

[img] PDF
328.pdf - Published Version
Restricted to Registered users only

Download (683kB) | Request a copy

Abstract

Phenytoin is the first line antiepileptic for generalized tonic-clonic seizures. It is still the “go to” drug despite the availability of newer antiepileptics, chiefly because of its low cost and high efficacy. Phenytoin is associated with toxicities involving multiple organ systems such as brain, blood, and skin. One of the most common adverse effects is the development of skin rashes. It can range from mild to life-threatening skin eruptions. This is a case report of a young girl who developed acute generalized exanthematous pustulosis following phenytoin therapy for posttraumatic seizures.

Item Type: Article
Uncontrolled Keywords: Drug-induced rash; anti-epileptic; type-4 hypersensitivity; hydantoin.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 10 Mar 2016 10:27
Last Modified: 10 Mar 2016 10:27
URI: http://eprints.manipal.edu/id/eprint/145527

Actions (login required)

View Item View Item